# SDR 98ZZZX1115

- Difficulty date: January 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N972SA
- Make and model: Robsin R44
- Aircraft serial: 0394
- System (JASC): 6710 · Main Rotor Control
- Part: Shaft
- Part number: C5851
- Condition: Worn
- Location: Cyclic Control
- Part time: 63 hours
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ROTORCRAFT EXPERIENCED A PARTIAL CYCLIC CONTROL FAILURE WHILE LANDING.  PILOT WAS UNABLE TO ROLL LEFT USING CYCLIC INPUT.  INVESTIGATION REVEALED THAT LATERAL TRIM ACTUATOR ASSEMBLY SHAFT, PN C585-1, HAD A STEP WORN IN IT WHICH ALLOWED THE TRIM ACTUATOR TO JAM.  THREE ADDITIONAL AIRCRAFT INSPECTED REVEALED THE SAME PROBLEM.  LATERAL TRIM ACTUATOR ASSEMBLY WAS REPLACED ON ALL 4 AIRCRAFT.  SAFETY RECOMMENDATIONS SUBMITTED.  AD 98-04-12 ISSUED TO INSPECT AND CORRECT THIS PROBLEM ON ALL R44 HELICOPTERS.
